Background: Hepatitis C virus (HCV) chronically infects approximately 2% of the European population. Antiviral therapy with pegInterferon-α (PegIFN) and ribavirin (Rbv) is the standard of care, leading to HCV eradication in roughly 50% of patients. IFN-based therapy has been associated with high rates (20%) of central nervous system side effects, but only a few case reports exist on extrapyramidal side effects. Results: We report a 64-year-old man developing parkinsonism during PegIFN alfa-2a and ribavirin therapy for chronic hepatitis C. No improvement was observed after treatment discontinuation. Therefore, on the basis of previous clinical and experimental reports, levodopa-benserazide treatment was started. After substantial improvement, symptoms relapsed following drug tapering. Conclusions: This is the first case of parkinsonism in a Caucasian patient receiving PegIFN/Rbv therapy. The rapid and significant improvement of symptoms obtained in our patient with levodopa-benserazide, suggests that this therapy could be considered as first line symptomatic treatment.
|Titolo:||Recovery after L-DOPA treatment in peg-interferon and ribavirin induced parkinsonism|
|Data di pubblicazione:||2008|
|Appare nelle tipologie:||1.1 Articolo in rivista|